Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 26, 2001, 12:10 AM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 12:10 AM CDT (05:10 UTC)
- Expired
- Jul 26, 2001, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Daviess County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 260510
FFWPAH
KYC059-260815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1210 AM CDT THU JUL 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY
* UNTIL 315 AM CDT
* AT 1208 AM CDT...PADUCAH RADAR ESTIMATED AS MUCH AS 3 TO 4 INCHES HAD
FALLEN IN DAVIESS COUNTY SINCE 900 PM. RADAR CONTINUED TO SHOW STRONG
THUNDERSTORMS WITH LOCALLY HEAVY RAIN MOVING ACROSS THE COUNTY WITH
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AT THIS
RATE WILL LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE...
OWENSBORO MASONVILLE KNOXVILLE WHITESVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3784 8681 3756 8711 3766 8723 3784 8729
3777 8708What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:15 PM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jul 25, 2:15 PM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT WED JUL 25 2001 PRIMARY FORECAST CHALLENGE REMAINS TIMING OF APPROACHING FRONT AND RESULTANT CHANCE FOR PRECIPITATION. LATEST 18Z SURFACE CHART DEPICTS A SURFACE COLD FRONT DRAPED ACROSS NORTHERN INDIANA...CENTRAL ILLINOIS...AND NORTHERN MISSOURI. IN THE UPPER LEVELS...A WEAK HIGH PRESSURE RIDGE REMAINS IN PLACE OVER THE CENTRAL PLAINS. AS HAS BEEN THE CASE DURING THE PAST SEVERAL DAYS...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE HEAT OF THE DAY ACROSS THE REGION. ON THE MODELS...NEW 12Z ETA RUN IS CONSISTENT IN BRINGING THE SURFACE FRONT ACROSS THE FORECAST AREA LATER THAN THE AVN. GIVEN THE TIME OF YEAR AND UPPER FLOW CHARACTERISTICS...STILL PREFER SLOWER ETA REPRESENTATION. THIS WOULD BRING THE COLD FRONT ACROSS THE OHIO RIVER BY THURSDAY EVENING...WITH A SLOW PROGRESSION TOWARDS THE TENNESSEE BORDER THURSDAY NIGHT. RELATIVELY WEAK SHEAR AND HIGH FREEZING LEVELS WILL CURTAIL THE SEVERE POTENTIAL OF THE STORMS TONIGHT AND THURSDAY. ALTHOUGH THE OCCURRENCE OF AN ISOLATED DAMAGING WIND EVENT CANNOT BE RULED OUT CONSIDERING THE MODERATE TO STRONG INSTABILITY IN PLACE. GIVEN THE SOUPY ATMOSPHERE IN PLACE (70S DEW POINTS/30S K INDICES/PWS NEAR 2 INCHES)...THE PRIMARY CONCERN WILL BE LOCALLY HEAVY RAIN WITH THE STRONGER STORMS. IN CONCURRENCE WITH THE 12Z MOS GUIDANCE...WILL GO LIKELY OVER NORTHERN ZONE GROUP TONIGHT...WITH A 50 POP SOUTH. TOMORROW/S BREAKOUT WILL BE JUST THE OPPOSITE...WITH THE HIGHER 70 POP OVER SOUTHERN ZONE GROUP. AS SOMEWHAT DRIER AIR FILTERS IN LATE THIS WEEK...EXPECT A BRIEF REPRIEVE FROM THE DAILY THUNDERSTORM ROUTINE...NAMELY FRIDAY AND FRIDAY NIGHT. AVN AND MRF RUNS BOTH BRING THE FRONT BACK TO THE NORTH OVER THE WEEKEND. SO WILL MAINTAIN THE CHANCE FOR SHOWERS AND STORMS SATURDAY AND SUNDAY. THEN A HIGH PRESSURE RIDGE WILL BUILD OVER THE MID-MISSISSIPPI RIVER VALLEY FOR THE BEGINNING OF NEXT WEEK. THIS TIME...THE MODELS INDICATE THE ATMOSPHERE WILL BE CAPPED...THUS LIMITING THE CONVECTIVE POTENTIAL TO ISOLATED AT BEST. FOR THE FIRST 60 HOURS...WILL FOLLOW ETA SURFACE TE,MPERATURE FORECAST. THEREAFTER...A BLEND OF MRF MEX/FMR GUIDANCE IS PREFERRED. .PAH...NONE RJP
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.